MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP NLK SCR 3.5HEX 4.75X35 ST; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. COMP NLK SCR 3.5HEX 4.75X35 ST; PROSTHESIS, SHOULDER
Model Number N/A
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Year of birth: (b)(6).Concomitant medical products: 180563 187570 comp nlk scr 3.5hex 4.75x45 st 110040301 750520 compr aug mini 3.5 hex driver 110010424 783980 comp rvs 3.5mm hex driver.Report source: foreign country: (b)(6).The device was received and submitted for analysis.Sem analysis determined that the comp non-locking screw sample fractured due to torsional overload.Suspected crack initiation region identified on the fracture surface.Sheared ductile overload dimples identified near the crack initiation region.Fracture showed torsional overload mode of fracture throughout exhibiting sheared ductile dimples.Eds semi-quantitative elemental analysis of the non-locking screw showed that it was consistent with ti-6al-4v alloy.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported when inserting the inferior screw, the screw could not be fully countersunk.Removing the screw was also difficult.Pliers from the operating room had to be used because the screwdrivers did not grip the screw head.A defect in the screwdriver could have been the cause.When inserting the superior screw, the screw head got broken.The rest of the screw was left in place and the remaining 3 peripheral screw holes were filled.All screw holes were adequate in depth.The screw was returned fractured.No adverse events have been reported as a result of this malfunction, attempts have been made and additional information on the reported event is unavailable.

Brand Name
COMP NLK SCR 3.5HEX 4.75X35 ST
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14462277
Report Number0001825034-2022-01259
Device Sequence Number4685565
Product Code KWS
UDI-Device Identifier00880304677289
UDI-Public(01)00880304677289(17)300918(10)792670
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132239
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number180561
Device Lot Number792670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale
Patient Weight96 KG